MAUDE Adverse Event Report: SONOVA AG PHONAK LYRIC4; AIR-CONDUCTION HEARING AID, CANAL

SONOVA AG PHONAK LYRIC4; AIR-CONDUCTION HEARING AID, CANAL
Model Number 078-0067
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ear infection (4813)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer has initiated a follow up interview and medical device technical file review.Location of the device is being established.This is the initial report.Follow up report will be submitted upon receipt of further information.
 
Event or Problem Description
It has been brought to manufacturer's attention that the patient has removed the device due to pain in the ear canal they were experiencing.Upon removal of the device the patient noticed blood and went to the emergency room, where she was diagnosed with otitis externa.Treatment with a prescription medications has been applied.The ear has not healed yet, therefore no new hearing aid has been fitted so far.
 
Additional Manufacturer Narrative
Lyric was worn for 15 days and removed due to ear irritation.In the course of follow up interview with the hcp, the manufacturer has established that the patient removed the lyric device herself because she was experiencing pain in her ear canal.When she removed it, she noticed blood and went to the emergency room, where she was diagnosed with otitis externa.The patient underwent treatment with prescription medication to treat inflammation (deltacortene) and an antibiotic (cefixoral).It has been reported that the patient is feeling better following the drug therapy.The ear was put on rest, as the area was still painful and needed further ventilation.The patient no longer wishes to use lyric.The hcp and the patient are considering alternative solutions.As lyric is a single use device, it is anticipated that the device has been discarded and therefore not returned to the manufacturer for analysis.Lyric is worn completely invisible in the ear canal.In order to achieve its intended purpose (and therefore the clinical benefit), soft foam components (seals) are used in different sizes to enable an ideal fit in an individual's ear canal.The sealing of the ear canal might lead to a moisture accumulation in the volume between device and ear drum which could lead to skin injuries.The compromised skin integrity, the moist and dark environment promotes bacterial infection, which could occasionally cause skin irritations and/or infections like otitis externa, which is a common ear condition also among non-hearing aid users.Full recovery is expected.The risk of accumulation of moisture in the ear due to device's design and sealed fit in the ear is considered an inherited risk of lyric device and has been already considered in the accompanying risk file.The ifu accompanying the device lists actions to take when ear pain, irritation or inflammation occurs and seeking medical advice referral criteria.It also lists sweating, moisture, itching and/or rashes as known side effects of the hearing aids.The manufacturer will keep monitor for trends.This is the final report.

Brand Name
PHONAK LYRIC4
Common Device Name
AIR-CONDUCTION HEARING AID, CANAL
Manufacturer (Section D)
SONOVA AG
laubisrütistrasse 28
stäfa, zürich 8712
SZ  8712
Manufacturer Contact
aleksandra enns-bray
laubisrütistrasse 28
stäfa, zürich 8712
SZ   8712
MDR Report Key22455732
Report Number3005085999-2025-00015
Device Sequence Number15483477
Product Code ESD
UDI-Device Identifier07613389603279
UDI-Public(01)07613389603279
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number078-0067
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/09/2025
Supplement Report FDA Received Date08/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale